MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T10, NON-RETAINING; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T10, NON-RETAINING; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T10, NON-RETAINING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that an ar-18800-25 driver shaft broke during the insertion of the 2.7mm screw.The bone socket was prepared with a 2.0mm drill, the screw was inserted with power, and the driver tip broke when it hit the plate.All the broken fragments were retrieved and confirmed via x-ray that nothing was left behind in the patient.Another ar-18800-25 driver shaft was used to continue the implantation of the screw.This was discovered during a tibia orif procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause is attributed to user error of the device due to over-torquing/over-engaging the driver within the screw head.
 
Event or Problem Description
Additional information received on 7/11/2023: the ar-18800-25 driver shaft was attached to a 4400-battery power from another manufacturer.The case was not delayed, and the patient was not affected.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.

Brand Name
DRIVER SHAFT, T10, NON-RETAINING
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17480001
Report Number1220246-2023-07448
Device Sequence Number11395777
Product Code LXH
UDI-Device Identifier00888867385603
UDI-Public00888867385603
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T10, NON-RETAINING
Device Catalogue NumberAR-18800-25
Device Lot Number1392239
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer10/08/2024
Not provided
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/18/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown